The buffer-bandwidth trade-off curve is convex

Krishnan Kumaran, M.R.H. Mandjes

Research output: Contribution to journalArticleAcademicpeer-review

10 Citations (Scopus)

Abstract

To achieve a constant overflow probability, the two queueing resources, viz. buffer and bandwidth, can be traded off. In this paper we prove that, under general circumstances, the corresponding trade-off curve is convex in the 'many-sources scaling'. This convexity enables optimal resource partitioning in a queueing system supporting heterogeneous traffic, with heterogeneous quality-of-service requirements.
Original languageUndefined
Article number10.1023/A:1010904129610
Pages (from-to)471-483
Number of pages13
JournalQueueing systems
Volume38
Issue number4
DOIs
Publication statusPublished - 1 Aug 2001

Keywords

  • Large deviations
  • IR-72149
  • Generalized processor sharing
  • resource partitioning
  • EWI-18009
  • Queueing
  • buffer-bandwidth trade-off
  • METIS-201302

Cite this